Flash Flood, Iron
- When
- November 15, 4:00 AM CST to 9:30 AM CST
- Where
- Iron County, Countywide
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.500, -90.833
Heavy overnight rain caused flash flooding across parts of Iron, Madison and Reynolds counties. In Reynolds County, the Bunker School District had to cancel classes for the day because of the number of roads that were impassable.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LSX wrote it up.
Heavy overnight rain caused flash flooding across parts of Iron, Madison and Reynolds counties. In Reynolds County, the Bunker School District had to cancel classes for the day because of the number of roads that were impassable. Flooding was reported around Ironton in Iron County, and in Madison County, Highway M and County roads 328 and 330 were impassable.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Nov 14, 3:00 PM CST, 13 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 300 PM CST MON NOV 14 2005 .DISCUSSION... SHORT RANGE (TNGT-THURS)... VERY ACTIVE WEATHER ON TAP FOR THE NEXT FEW DAYS WITH ALL EYES FOCUSING ON THE EVOLVING STORM SYSTEM. WEATHER THUS FAR TODAY HAS PANNED OUT PRETTY MUCH AS EXPECTED. THE SWLY LLJ HAS RESULTED IN A RAPID NNEWD RETURN OF LOW LVL MSTR AND WARM AIR ABOVE THE BOUNDARY LAYER. THE COMBO OF LIFT WITHIN THIS WARM CONVEYOR AND THAT ASSOCD WITH A LEAD SHRTWV NOW OVR NW MO HAS RESULTED IN A LARGE SWATH OF RAIN AND EMBDD TSRA OVR THE SERN 3/4THS OF THE CWFA TDA. MUCH LIGHTER DEFORMATION ZN PCPN WAS OCCURING ACRS NRN MO INTO SE IA IN ADVANCE OF THE AFOREMENTIONED SHRTWV. THE ANTECEDANT LOW SFC DEW POINTS HV RESULTED IN SOME FAIRLY CHILLY TEMPERATURES THIS AFTERNOON DUE TO EVAPORATIVE COOLING FROM THE PCPN. LGT SFC FLOW ACRS THE OZARKS AND THE PCPN WITHIN THE COOL SECTOR HAS HELPED REINFORCE THE WRMFNT TO OUR SOUTH...WHICH NOW STRETCHES FROM THE BOOTHEEL THRU CNTRL AR THEN SNAKES NWWD THRU NRN OH INTO SE CO. A FAIRLY LARGE AREA OF SFC PRES FALLS ARE EVIDENT IN MSAS DATA FM WRN OK INTO SE CO SIGNALLING THE BEGINNING OF CYCLOGENESIS IN RESPONSE TO THE POTENT ULJ AND UPR TROF APCHG THE ROCKIES. CURRENT TRENDS SUGGEST THE PCPN OVR THE AREA ATTM WILL CONT TO EXIT EWD THRU THE REMAINDER OF THE AFTERNOON INTO EARLY EVENING IN ASSOCN WITH THE MIGRATING LEAD SHRTWV. THE BIGGEST QUESTION IS HOW PCPN WILL EVOLVE LATER TNGT. THE SFC LOW DVLPG OVR SE CO IS FCST TO MOV INTO NE OK BY 12Z IN ASSOCN WITH THE MIGRATING AND AMPLIFYING UPR TROF. THIS SHUD ALLOW 2 THINGS TO HAPPEN - FIRST THE WRMFNT TO OUR SOUTH SHUD LIFT NWD INTO SRN MO...AND SECOND THE LLJ SHUD BACK TO MORE SLY REFOCUSING LIFT ALG AND JUST NORTH OF THE ADVANCING WRMFNT. I GUESS THE BIGGEST QUESTION IS WILL THIS NWD RETURN OF THE FRONT BE DELAYED ANY BY CONTD DIABATIC COOLING AND/OR OZARK TERRAIN EFFECTS. HARD TO TELL AT THIS POINT BUT WITH THE LLJ BACKING LATER THIS EVENING...STG MCON/LIFT WL CONCENTRATE FM NRN AR/SRN MO INTO SRN IL AIDED BY LOW LVL FRONTOGENETICAL FRCG AND DIVERGENCE ALOFT WITHIN THE ULJ ENTRANCE RGN. PROLONGED AND ELONAGATED FRCG IN THIS ZONE ALONG WITH CELL MOTIONS NEARLY PARALLELING THE SFC BNDRY AND VERY MOIST AND BOUYANT AIR SUGGEST THE POTNTL FOR SOME LOCALLY HEAVY RAINFALL. THIS HAS BEEN INCORPORATED INTO THE FCST FOR SE MO/XTRM SW IL. DEPENDING ON THE DEGREE OF INSTABILITY WE CUD ALSO SEE THE POTENTIAL FOR MARGINALLY SVR ELEVATED HAILERS LATER TNGT. RAPIDLY CHANGING AND POTENTIALLY ACTIVE SVR WX DAY IS BECOMING A CONCERN FOR TUES. THE MODELS CONT TO SHOW DEVIATIONS IN THE TRACK OF THE DEEPENING SFC LOW...AND AS ELUDED TO YDA...THIS HAS BIG IMPACTS ON THE TEMPERATURES ON TUES AS WELL AS HOW FAR NWD THE WARM SECTOR AND INSTABILITY WILL SPREAD. ONE THING THE MODELS HAVE AGREED UPON IS THE SFC LOW WILL INITIALLY BE SLOWER MOVING ACRS THE REGION...WITH AN 18Z LOW PSN STILL IN MO. ATTM WE FAVOR A NOD TOWARDS THE SLIGHTLY MORE NWD PSN OF THE GFS WITH THE SFC LOW TRACKING RAPIDLY NEAR A KJLN-KJEF-KIJX TRACK. ALTHO THE INSTABILITY IN THE WARM SECTOR WILL BE MARGINAL...THE STRENGTH OF LOW AND DP LAYER SHEAR...STG WIND FIELDS...AND STG DYNAMIC FORCING HAVE US CONCERNED ABOUT THE POTENTIAL FOR SIGNIFICANT SEVERE STORMS...SPCLY FM ECNTRL/SE MO INTO SCNTRL AND SW IL DURING THE MORNING INTO EARLY AFTERNOON. ON THE BACKSIDE OF THE DEEPENING SFC LOW AND IN THE WAKE OF THE CDFNT...STG AND GUSTY WNW WINDS WILL USHER VERY COLD AIR INTO THE REGION. THE MODELS ARE IN AGREEMENT WITH THIS COLDER TREND AND BRINGING SUB-FREEZING AIR INTO THE MAJORITY OF THE AREA OVERNIGHT ON TUES...WITH A BRUTALLY HARD FREEZE AND END TO ANY GROWING ON THUR MORNING. I HAVE MENTIONED THE POSSIBILITY OF A LTL SNOW IN THE XTRM NE MO/WC IL AREAS LATE TUESDAY AFTEROON AND A LOW CHC EVEN FURTHER SOUTH ON TUESDAY NIGHT. A BLUSTERY COLD DAY ON TAP FOR WED WITH CAA CONTG...LOW CLOUDS AND TEMPS STRUGGLING TO RECOVER. EXTENDED... NORTHWEST FLOW WILL DOMINATE THE EXTENDED FORECAST WITH A SERIES OF SHORTWAVES AND ASSOCIATED COLD FRONTS MOVING ACROSS THE MIDWEST. REINFORCING SHOTS OF CANADIAN AIR WILL KEEP TEMPERATURES NEAR NORMAL. BEST FORCING WILL RESIDE ACROSS NORTHERN PLAINS AND GREAT LAKES REGIONS...RESULTING IN LITTLE IF ANY CHANCE OF PRECIPITATION ACROSS CWA. && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && GLASS (SHORT TERM) CVKING (EXTENDED)
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 1242 AM CST TUE NOV 15 2005 ILZ069-070-074-079-101-102-MOZ065-072>075-084-085-099-151300- CLINTON IL-CRAWFORD-IRON-JEFFERSON-MADISON-MARION IL-MONROE IL- RANDOLPH IL-REYNOLDS-ST CLAIR IL-ST FRANCOIS-STE GENEVIEVE- WASHINGTON-WASHINGTON IL- 1242 AM CST TUE NOV 15 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHWEST ILLINOIS AND SOUTHEAST MISSOURI. .DAY ONE...OVERNIGHT THUNDERSTORMS WILL CONTINUE TO DEVELOP AND MOVE ALONG THE SAME PATH OVERNIGHT. LOCALLY HEAVY RAINFALL AND FLOODING IS EXPECTED ACROSS PORTIONS OF SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS. IN ADDITION...SOME OF THE STORMS MAY BECOME SEVERE AND PRODUCE LARGE AND DAMAGING HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY HIGH RISK OF SEVERE THUNDERSTORMS ON TUESDAY. AS A POWERFUL STORM SYSTEM MOVES NORTHEAST FROM OKLAHOMA...AN UNSEASONABLY WARM AND HUMID AIRMASS WILL RETURN ACROSS SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS. THUNDERSTORMS...SOME LIKELY SEVERE... WILL FORM ALONG AND AHEAD OF THE COLD FRONT AS IT QUICKLY MOVES EAST ACROSS THE REGION. LARGE HAIL...DAMAGING WINDS...AND TORNADOES ARE POSSIBLE. THE FIRST WIDESPREAD FREEZE IS EXPECTED WEDNESDAY NIGHT AS OVERNIGHT LOWS FALL INTO THE 20S. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO RELAY RAINFALL TOTALS AND SEVERE WEATHER REPORTS TO THE NATIONAL WEATHER SERVICE. ILZ058>060-064-065-098>100-MOZ052-060>064-151300- BOND IL-CALHOUN IL-FAYETTE IL-FRANKLIN-GREENE IL-JERSEY IL-LINCOLN- MACOUPIN IL-MADISON IL-MONTGOMERY IL-ST CHARLES-ST LOUIS- ST LOUIS CITY-WARREN- 1242 AM CST TUE NOV 15 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EAST CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS. .DAY ONE...OVERNIGHT AS A WARM FRONT LIFTS NORTH OVERNIGHT...THUNDERSTORMS WILL OVERSPREAD EAST CENTRAL MISSOURI AND WEST CENTRAL ILLINOIS. LOCALLY HEAVY RAINFALL AND HAIL WILL BE POSSIBLE WITH THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY HIGH RISK OF SEVERE THUNDERSTORMS ON TUESDAY AS A POWERFUL STORM SYSTEM MOVES NORTHEAST FROM OKLAHOMA...AN UNSEASONABLY WARM AND HUMID AIRMASS WILL RETURN ACROSS EAST CENTRAL MISSOURI AND WEST CENTRAL ILLINOIS. THUNDERSTORMS...SOME LIKELY SEVERE...WILL FORM ALONG AND AHEAD OF THE COLD FRONT AS IT QUICKLY MOVES EAST ACROSS THE REGION. LARGE HAIL...DAMAGING WINDS...AND TORNADOES ARE POSSIBLE. THE FIRST WIDESPREAD FREEZE IS EXPECTED WEDNESDAY NIGHT AS OVERNIGHT LOWS FALL INTO THE 20S. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO RELAY SEVERE WEATHER REPORTS AND RAINFALL TOTALS TO THE NATIONAL WEATHER SERVICE. ILZ095>097-MOZ018-019-026-027-034>036-041-042-047>051-059-151300- ADAMS IL-AUDRAIN-BOONE-BROWN-CALLAWAY-COLE-GASCONADE-KNOX-LEWIS- MARION-MONITEAU-MONROE-MONTGOMERY-OSAGE-PIKE-PIKE IL-RALLS-SHELBY- 1242 AM CST TUE NOV 15 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL AND NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. .DAY ONE...OVERNIGHT AS A WARM FRONT LIFTS NORTH OVERNIGHT....THERE IS A CHANCE OF THUNDERSTORMS MOVING NORTH INTO CENTRAL MISSOURI. LOCALLY HEAVY RAINFALL...AND SMALL HAIL WILL BE POSSIBLE WITH THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY MODERATE RISK OF SEVERE WEATHER TUESDAY THUNDERSTORMS ARE EXPECTED TO FORM ALONG AND AHEAD OF A COLD FRONT THAT WILL QUICKLY MOVE ACROSS THE REGION TUESDAY. SOME OF THESE STORMS ARE EXPECTED TO BE SEVERE WITH LARGE HAIL...DAMAGING WINDS...AND A FEW TORNADOES. AS THE STORM SYSTEM PULLS NORTHEAST OF THE REGION...THE COLD AIR WILL BEGIN TO OVERSPREAD MISSOURI AND ILLINOIS. THERE IS A CHANCE THAT THE RAIN COULD MIX WITH SNOW ACROSS NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS TUESDAY AFTERNOON AND EVENING BEFORE ENDING. NO SNOW ACCUMULATION IS EXPECTED. THE FIRST WIDESPREAD FREEZE IS EXPECTED ON TUESDAY NIGHT AS OVERNIGHT LOWS FALL INTO THE MIDDLE 20S. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO RELAY RAINFALL TOTALS AND SEVERE WEATHER REPORTS TO THE NATIONAL WEATHER SERVICE. CVKING
The St Louis radar (KLSX), 134 km away, was scanning. The volume nearest the first event began at 10:01 UTC.
3 flash flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2005Every state in 2005This day in weather historyWarnings in Missouri, November 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5481264, 5481265, 5481266.